I am very healthy, 36 years old, with 180 lbs and a height of 6.4 feet. I usually exercise regularly. Three years back, after a stressful year, and switching to a vegan diet for several months, I had nagging reflux symptoms (sore throat, sore tongue, colored tongue, and bitter taste). So that is why I changed my healthy diet (no junk, whole foods, etc.) to be low carb. Within two days, my symptoms were gone. They return even with a low level of carbs (white potatoes, fruits, beer, etc.). I also notice a white round patch on my tongue's back right side that comes and goes during these episodes. What is going on? Am I stuck with low carb forever?
Welcome to icliniq.com.
Thank you for the query.
I can understand your concern. According to your statement, you may be suffering from nagging reflux symptoms like sore throat, sore tongue, colored tongue, and bitter taste with a white patch on the tongue.
According to the picture (attachment removed to protect patient identity) provided here, you may suffer from oral thrush caused by yeast named Candida. Again, such a white patch on the tongue may develop from oral lichen planus, leukoplakia, syphilis, etc.
If you have DM (Diabetes Mellitus), suppressed immune system from HIV (Human Immunodeficiency Virus) or AIDS (Acquired immunodeficiency syndrome), and any other autoimmune diseases, nutritional or vitamin deficiency like iron or vitamin B deficiency, etc. You are more prone to develop oral thrush. Again oral thrush may present with a sore throat, sore tongue, colored tongue, etc. Your history of repeated attack, resolving by taking fruits and vegetables, etc., all indicate towards oral thrush.
Taking vitamin B complex supplements with applying antifungal cream on the tongue and maintaining oral hygiene may help to subside your lesion.
Do CBC (Complete blood count), RBS (Random blood sugar), and a biopsy from the lesion, etc., will help confirm the diagnosis.
In case of any other query, knock me.
Thank you for the answer, but I do not believe thrush is the issue. I am in overall good health and certainly there are no immune-suppressing conditions. Eat a very healthy diet with a bare minimum of added sugar or refined carbohydrates. I also have excellent oral hygiene. There is a 100% GI related issue. As prior to my low-carb diet, I experienced discomfort and reflux symptoms down in my chest and upper abdomen. I also do not see how thrush symptoms would vary so greatly and quickly only in a response to elimination of simple carbohydrates. I would like to hear if you have any other ideas as to why a low carb diet would resolve my symptoms so quickly. Thank you.
Welcome back to icliniq.com.
Thank you for joining again. Well, according to your statement, you have been suffering from carbohydrate intolerance. Patients with carbohydrate intolerance have the inability to digest certain carbohydrates due to lack of intestinal enzymes. They may suffer from abdominal distention, acid reflux, flatulence, diarrhoea, heart burning, etc., like you.
The consumption of carbohydrate may increase your blood sugar level and they will stay elevated for long time. This can lead to insulin resistance and then to diabete mellitus. Yeast like Candida feeds on carbohydrate as its end product is sugar and insulin resistance environment is more preferable for yeast growth.
But, when you start to take low carbohydrate diet, your blood sugar level becomes normal and Candida cannot spread and grow due to lack of preferable environment. So, your oral thrush becomes disappeared.
In case of any other query, please ask me. Thank you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I had oral sex with my boyfriend, and as soon as it was over, my throat closed up the very next day, and my mouth was white ... The most probable possibility out there is you have oral thrush or ... Read fullI have a whitish lesion on the lateral side of tongue. Is it leukoplakia?
This white lesion could be leukoplakia, fungal infection called oral candidiasis, lichen planus or plaque ... Read fullI have headache, nausea, sore throat with pain and rashes on my tongue. What does it indicate?
From your history, you likely have oral candidiasis ... 2) Use Nystatin oral drops 2 to 3 drops gargles thrice daily ... Oral ... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now